Alert archive / West Virginia / Wind Advisories in 2009

Wind Advisory 3, NWS Charleston, WV

April 5, 20094 states

NWS Charleston, WV issued this wind advisory at Apr 5, 2009, 7:29 PM EDT for 4 states. It took effect at Apr 5, 2009, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 7:29 PM EDT (23:29 UTC)
In effect from
Apr 5, 2009, 8:00 PM EDT
Expired
Apr 6, 2009, 4:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 052329
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT SUN APR 5 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-060730-
/O.NEW.KRLX.WI.Y.0003.090406T0000Z-090406T0800Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
729 PM EDT SUN APR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

A STRENGTHENING LOW PRESSURE SYSTEM AND COLD FRONT WILL SWING
THROUGH OVERNIGHT. WINDS GUSTS OF 40 TO 50 MPH ARE POSSIBLE.

IN THE BRIEF CONVECTIVE SHOWERS...IF STRONGER WIND GUSTS ARE DETECTED...
SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR SMALL AREAS.

WINDS WILL ALSO BE GUSTY ON MONDAY...AS THE COLDER AIR POURS
IN. CURRENTLY...THIS WIND ADVISORY IS FOR THE OVERNIGHT
HOURS. HOWEVER...THE WIND ADVISORY MAY HAVE TO BE EXTENDED INTO
MONDAY FOR SOME COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

SECURE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES
ARE ALSO VULNERABLE LOCATIONS. IF YOU HAVE AN OPTION...DO NOT
PARK VEHICLES UNDER LARGE TREES. ISOLATED POWER OUTAGES ARE
POSSIBLE.

INCREASE YOUR WEATHER AWARENESS NOW...FOR OVERNIGHT TONIGHT.

&&

$$

KTB
2 follow-up statements
000 
WWUS71 KRLX 060559
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
159 AM EDT MON APR 6 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-060800-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-090406T0800Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
159 AM EDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING. 

WINDS GUSTS OF 40 TO 50 MPH ARE POSSIBLE...AS COLDER AIR STARTS
MOVING IN.

WINDS WILL ALSO BE GUSTY ON MONDAY. CURRENTLY...THIS WIND
ADVISORY IS FOR THE OVERNIGHT HOURS. HOWEVER...THE WIND ADVISORY
MAY HAVE TO BE EXTENDED INTO MONDAY FOR SOME COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

SECURE LIGHT WEIGHT OBJECTS THAT ARE OUTSIDE. CONSTRUCTION SITES
ARE ALSO VULNERABLE LOCATIONS. IF YOU HAVE AN OPTION...DO NOT
PARK VEHICLES UNDER LARGE TREES. ISOLATED POWER OUTAGES ARE
POSSIBLE.

&&

$$
000 
WWUS71 KRLX 060750
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EDT MON APR 6 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-060900-
/O.EXP.KRLX.WI.Y.0003.000000T0000Z-090406T0800Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
350 AM EDT MON APR 6 2009

...WIND ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. 

WINDS ACROSS THE REGION THIS MORNING HAVE GENERALLY SUBSIDED.
HOWEVER...WINDS WILL INCREASE AGAIN THIS AFTERNOON AS COLDER AIR
FILTERS INTO THE REGION ON THE BACK SIDE OF A DEPARTING LOW
PRESSURE SYSTEM. THIS MAY REQUIRE AN ADDITIONAL WIND ADVISORY TO BE
ISSUED FOR THE AFTERNOON FOR SOME COUNTIES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:30 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 5, 4:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT SUN APR 5 2009

.SYNOPSIS...
COLD FRONT TONIGHT...WITH SOME GUSTY SHOWERS AND STORMS. SHOWERY AND
MUCH COLDER MONDAY. SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT...ESPECIALLY MOUNTAINS. BRIEF VISIT BY HIGH PRESSURE MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS SHOW STRONG COLD FRONT MOVING EASTWARD ACROSS THE AREA
TONIGHT...MASS FIELDS ARE REASONABLY SIMILAR. ATMOSPHERE WILL
QUICKLY BECOME MORE UNSTABLE THIS EVENING...AS INTENSIFYING
SOUTHERLY LOW LEVEL BRINGS MOISTURE NORTHWARD WHILE STRONG MID LEVEL
JET AXIS MOVES ACROSS WITH THE ATTENDING SHORT WAVE. THUS...HAVE
MENTIONED STRONG GUSTY WINDS POSSIBLE WITH THE STORMS. EXPECT THE
BAND OF CONVECTION TO BE CONCENTRATED IN A LINE ALONG AND JUST AHEAD
OF THE COLD FRONT. THIS WILL PROBABLY BRING THE BEST POPS ACROSS THE
AREA A BIT QUICKER THAN THE MODELS...AS THE STORMS TRY TO ACCELERATE
AWAY FROM THE FRONT. EXPECT THE FRONT TO BE NEAR THE OHIO RIVER
AROUND 03Z...I79 CORRIDOR AROUND 06Z...AND EXITING THE MOUNTAINS
AROUND 10Z. GOOD COLD ADVECTION BEHIND THE FRONT WILL KEEP THE WINDS
GUSTY...BUT ONLY ON THE HIGHEST MOUNTAIN RIDGES WOULD THERE POSSIBLY
BE WIND ADVISORY. SO NO WIND ADVISORY WILL BE ISSUED. SHOULD BE A
RELATIVE MIN IN SHOWERS LATER TONIGHT BEHIND THE FRONT AS A MODEST
DRY SLOT MOVES ACROSS.

PREFER THE MAV TEMP GUIDANCE TONIGHT...AS TEMPS WILL BE SLOWER TO
DROP OFF INITIALLY EARLY TONIGHT...AND THE COLD AIR WAITS UNTIL JUST
AFTER THIS PERIOD IN THE FORM OF REINFORCING SHOT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
PERIOD IS DOMINATED BY VERY COOL AIR MASS...AND UNSETTLED MOIST
UPSLOPE FLOW...THAT CAUSES RAIN AND SNOW SHOWERS INCLUDING SOME SNOW
ACCUMULATION /ESPECIALLY HIGHER ELEVATIONS/.

MODELS IN QUITE GOOD AGREEMENT FOR MASS FIELDS AND SURFACE LOW
PLACEMENT WITH THE SYSTEM MONDAY. WINDS ON BACKSIDE OF LOW MAY REACH
ADVISORY CRITERIA IN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH
GUSTS PERHAPS EXCEEDING 45 MPH. AFTER BRIEF DRY SLOT BEHIND FIRST
FRONT EARLY MONDAY MORNING...A SECONDARY FRONT OF SORTS /MORE
OBVIOUSLY MARKED IN THE NAM/ AND RETURN OF DEEPER MOISTURE COMES
BACK IN FROM THE WEST MIDMORNING ONWARD. RELATIVE LULL IN SHOWERS
EARLY MORNING...GETS OVERCOME BY INSTABILITY SHOWERS THROUGH THE DAY
AS COLD AIR ADVECTION ENSUES. I FEEL THE NAM QPF FIELD IS TOO DRY
GIVEN THE NOTEWORTHY INSTABILITY AND LOW LEVEL MOISTURE AVAILABLE AS
SUGGESTED BY BUFKIT SOUNDINGS. PREFER GENERAL BROADBRUSH OF
SREF/GFS/ECMWF...WITH LESS ACTIVITY NORTH AND WEST OF OHIO RIVER BUT
EVERYONE SEEING AT LEAST SOME SHOWERS. 925MB TEMPERATURES TAKE UNTIL
00Z TUESDAY TO DROP BELOW ZERO FOR MOST OF THE AREA...SO CHANGE FROM
RAIN TO SNOW SHOWERS WILL TAKE TIME /EARLIEST AT HIGHEST
ELEVATIONS/.

FOR THE PERIOD OF MONDAY NIGHT THROUGH TUESDAY NIGHT...PERSISTENT
MOIST UPSLOPE FLOW EXISTS. WITH TIME...THE SHOWER ACTIVITY WILL
FOCUS MORE AND MORE TOWARDS THE HIGHER ELEVATIONS VERSUS THE
LOWLANDS. WIND TRAJECTORY IS INITIALLY FAVORABLE FOR ALL OF
MOUNTAINS FOR UPSLOPE SNOW...BUT SOME BACKING IN DIRECTION
EVENTUALLY FAVORS NORTHERN MOUNTAINS VERSUS FARTHER SOUTH. THOUGH
SNOW WILL BEGIN MONDAY NIGHT...IT WILL TAKE UNTIL TUESDAY MORNING
FOR DENDRITIC GROWTH ZONE TO SATURATE AS BEST OF COLD CORE ARRIVES.
DURING THE DAY TUESDAY...MUCH OF SNOW THAT FALLS WILL BE MELTING
BECAUSE OF THE HIGHER SUN ANGLE THIS TIME OF YEAR...AS WELL AS WARM
GROUND. FIGURING ON INCH OR LESS FOR LOWLANDS BY DAWN
TUESDAY...THOUGH MAINLY ON ELEVATED SURFACES AND GRASSY AREAS VERSUS
ACTUAL ROADWAYS. THE HIGHER MOUNTAINS OF WEST VIRGINIA...GENERALLY
ABOVE 2000 FEET ELEVATION...COULD HAVE 2 TO 3 INCHES BY DAWN
TUESDAY...WITH ADDITIONAL LIGHT ACCUMULATION TUESDAY THROUGH TUESDAY
NIGHT.

LAST OF UPSLOPE SNOW SHOWERS END WEDNESDAY MORNING. GFS SUGGESTS A
CLIPPER OF SORTS ON BACK SIDE OF LARGE UPPER TROUGH WEDNESDAY
AFTERNOON-EVENING...BUT WILL AWAIT MORE CONFIRMATION FROM ADDITIONAL
RUNS AND OTHER MODELS...BEFORE INTRODUCING TO THE ACTUAL FORECAST.

WITH GROWING SEASON JUST UNDERWAY FOR GENERALLY THE KY/OH/WV
TRI-STATE AREA...WILL MAINTAIN MENTION OF POSSIBLE FROST/FREEZE FOR
THE AFFECTED ZONES MONDAY NIGHT AND TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
GOING ALONG WITH HPC IDEA OF A GENERAL ECMWF/GFS BLEND WITH MORE
EMPHASIS ON THE EURO MODEL AS TIME GOES ON.  GENERAL EAST COAST
TROUGH PATTERN WILL CONTINUE THROUGH THE PERIOD...LEADING TO
TEMPERATURES GENERALLY AT OR BELOW NORMAL THROUGH THE EXTENDED
PERIOD.

GFS WANTS TO BRING A CLIPPER-TYPE DISTURBANCE INTO THE TROUGH LATE
WEDNESDAY AND WEDNESDAY NIGHT.  THIS IS A NEW FEATURE THAT IS A BIT
SUSPICIOUS AND ABSENT FOR THE MOST PART FROM THE ECMWF...SO WILL BE
LEAVING ANY EFFECTS OUT FOR NOW OTHER THAN SOME CLOUDS.

MORE SIGNIFICANT H500 WAVE TREKS INTO THE CENTRAL PLAINS BY
THURSDAY...WITH WARM FRONT LIFTING NORTHWARD AHEAD OF IT.  HAVE SOME
CHANCE POPS FOR LIGHT RAIN TO START. FRONT MAY STALL OVER THE CWA
FOR A TIME UNTIL SURFACE WAVE KICKS IT EAST FRIDAY NIGHT.  COULD BE
A GOOD RAINMAKER FOR OUR AREA WITH AMPLE FLOW FROM THE GULF...PUT IN
LIKELY POPS IN EVEN AT THIS DISTANCE.  A PERIOD OF UPSLOPE-DRIVEN
SHOWERS MAY OCCUR THROUGH SATURDAY.  HIGH PRESSURE BUILDS BACK IN
FOR SATURDAY NIGHT AND SUNDAY.

HPC TEMPERATURES LEANED MORE TOWARDS THE ENSEMBLE MOS
GUIDANCE...WHICH WAS GENERALLY COOLER AND SEEMS MORE PRUDENT IN THIS
TROUGHING PATTERN.  DID NOT STRAY TOO FAR.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
18Z SUNDAY THRU 18Z MONDAY...
STRONG COLD FRONT WILL MOVE EASTWARD ACROSS THE AREA TONIGHT. A BAND
OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY PRODUCE STRONG
GUSTY WINDS AND HAIL...ARE POSSIBLE ALONG AND JUST AHEAD OF THE
FRONT. EXPECT THE FRONT TO REACH THE OHIO RIVER AROUND 03Z...THE I79
CORRIDOR AROUND 06Z AND EXITING THE MOUNTAINS AROUND 11Z. AHEAD OF
THE FRONT...EXPECT VFR OUTSIDE OF CONVECTION...WITH INCREASING
SOUTHWEST WINDS. BEHIND THE FRONT...BECOMING MVFR TO IFR
CEILINGS...WITH SCATTERED LIGHT RAIN SHOWERS DEVELOPING BY AFTERNOON
IN THE COLDER AND UNSTABLE NORTHWEST FLOW. SOME OF THE WINDS WILL
ALSO BE GUSTY BEHIND THE FRONT.

AVIATION OUTLOOK /BEYOND 18Z MONDAY/...
IFR CONDITIONS POSSIBLE ALONG AND BEHIND COLD FRONT THROUGH MONDAY
NIGHT/TUESDAY MORNING.

&&

.EQUIPMENT...
CHARLESTON WV DOPPLER RADAR MAY HAVE INTERMITTENT BRIEF OUTAGES DUE
TO EQUIPMENT PROBLEMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...JMV
SHORT TERM...MDP
LONG TERM...CL
AVIATION...JMV
EQUIPMENT...MDP
Hazardous weather outlook, Apr 5, 4:07 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT SUN APR 5 2009

WVZ037-038-046-047-060800-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
407 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD
FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING
MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH
EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER
WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT.

ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND
EVENING...ESPECIALLY FOR THE HIGHER RIDGES. A WIND ADVISORY MAY
BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-VAZ003-004-WVZ008>011-016>020-027>036-039-
040-060800-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-UPSHUR-BARBOUR-
407 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A
STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-060800-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
407 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A
STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BEHIND THE COLD FRONT WHICH PASSES TONIGHT...MUCH COLDER AIR WILL
OVERSPREAD THE REGION FOR THE FIRST HALF OF THE WORKWEEK. WITH THE
GROWING SEASON HAVING JUST STARTED...TEMPERATURES BOTH MONDAY
NIGHT AND TUESDAY NIGHT...WILL DROP TO NEAR OR EVEN SLIGHTLY BELOW
FREEZING. A LIGHT COATING OF SNOW IS ALSO POSSIBLE BY LATE MONDAY
NIGHT. FROST AND/OR FREEZE ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Apr 5, 5:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN APR 5 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>017-019-
024>026-052330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
RITCHIE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
HARRISVILLE...PENNSBORO...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON
553 PM EDT SUN APR 5 2009

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

A STRONG COLD FRONT WILL WHIP THROUGH LATE TONIGHT.

AHEAD OF THE FRONT...BRIEF GUSTY SHOWERS AND THUNDERSTORMS ARE
LIKELY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE. THE SHOWERS
AND THUNDERSTORMS WILL RACE NORTHEAST AND COULD REACH INTO
SOUTHEAST OHIO AND NORTHEAST KENTUCKY BETWEEN 8 AND 10
OCLOCK. THE SHOWERS COULD REACH WESTERN WEST VIRGINIA AFTER 10 PM.
SO THE EARLY EVENING SHOULD REMAIN DRY.

EVEN WITHOUT A STRONG THUNDERSTORM...WINDS COULD EASILY GUST
AROUND 40 MPH OVERNIGHT. WINDS WILL REMAIN STRONG ON MONDAY...AS
MUCH COLDER AIR POURS IN.

BEFORE DARK THIS EVENING...SECURE LIGHT WEIGHT OBJECTS THAT ARE
OUTSIDE. CONSTRUCTION SITES SHOULD BE SECURED. IF YOU HAVE AN
OPTION...DO NOT PARK VEHICLES UNDER LARGE TREES.

INCREASE YOUR WEATHER AWARENESS NOW...FOR OVERNIGHT.

KTB

Nearby

Wind Advisories in West Virginia, 2009Wind Advisories in Ohio, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.